Low Testosterone (Low T) - Symptoms

Not ready to share? Read other Patient Comments

What symptoms did you experience when your testosterone levels dropped?

Share your story with others:

MedicineNet appreciates your comment. Your comment may be displayed on the site and will always be published anonymously.Patient Comments FAQs

Enter your Comment

Tell us a bit about your background to make your comments more useful to other MedicineNet users. (Optional)

Screen Name: *

Gender of Patient: Male Female

Age Range of Patient:

I am a: Patient Caregiver


* Screen Name will appear next to the published comment. Please do not include your full name or email address.

By submitting your comment, and other materials (collectively referred to as a "Submission") to MedicineNet, you grant MedicineNet permission to use, copy, transmit, publish, display, edit and modify your Submission in connection with its Web site. MedicineNet will not pay you for your Submission. You represent that you have all rights necessary for MedicineNet to use your Submission as set forth above.

Please keep these guidelines in mind when writing your comment:

  • Please make sure you address the question asked.
  • Due to the overwhelming number of comments received, not all comments will be published.
  • When selecting comments to publish, our staff will choose those that are educational and complement the topic. Please try to stay on topic.
  • Your comment may be edited. We would typically edit comments to make them clearer and more readable. We will remove personal information such as last names, email and web addresses, and other potentially harmful information.
  • We will not notify you if your comment has been published. We suggest that you check back on the topic article regularly.
  • We do not provide medical or healthcare advice, treatment, or diagnosis.

Thank you for participating!


I have read and agree to abide by the MedicineNet Terms and Conditions and the MedicineNet Privacy Policy (required).

To prevent our systems from spam, please complete the following prior to submitting your comment.

Please select the black triangle:

What are the symptoms of low testosterone (Low-T)?

It is important to distinguish between a normal decline of testosterone levels and hypogonadism.

Signs and symptoms of low testosterone include:

  • Change in sleep patterns: insomnia or sleep disturbances
  • Physical changes: increased body fat and reduced muscle bulk
  • Sexual changes: reduced sexual desires, sexual dysfunction, or infertility
  • Emotional changes: decreased motivations, depression
  • Worsening of sleep apnea
  • Worsening of congestive heart failure

Although testosterone therapy helps with hypogonadism, whether it helps in the reversal or slowing of normal effects of aging and lower testosterone levels is unclear. Several published research articles have conflicting results and more research is needed to make a final determination about the use of testosterone for healthy aging males.

Return to Low Testosterone (Low T)

See what others are saying

Comment from: Li'l Abner, 65-74 Male (Patient) Published: January 05

I have Low Testosterone, and have been getting shots every 3 weeks for 2 years now. It has made an enormous difference in my life. I regained muscle mass, lost weight, regained my interest in Sex. My Dr. has decided that I should go off of the shots for 4 months so she could determine the cause of my low T. Since then I have gained 10 pounds, I am developing breasts, I have no interest in sex, I don't want to leave the house or do anything with friends and family, I am depressed most of the time. I fear she won't return to giving me the shots because she said that since I have sleep apnea it disqualifies me from T therapy. I don't know what I'll do if I have to live like this.

Was this comment helpful?Yes
Comment from: June T., 35-44 Female (Patient) Published: January 19

I am 38 and had a partial hysterectomy almost 3 years ago. Since then my ovaries have significantly decreased in size. My T levels were super low at a 5! My doctor put me on Testosterone cream to use nightly but the side effects are a nuisance. It greatly increases my desires which are not always a good thing. My fear & concern is the long term effects on my body by me not using the cream. I'm already at risk for bone loss/Osteoporosis due to my hysterectomy and failing ovaries. Since i am only in my late 30's I'm nervous to see how this might affect me in another 30 years.

Was this comment helpful?Yes

STAY INFORMED

Get the latest health and medical information delivered direct to your inbox!